Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 732, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 4, 2017, 6:15 PM CDT for Carter County, Jefferson County, Love County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 6:15 PM CDT (23:15 UTC)
- Expired
- Aug 4, 2017, 6:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carter County, OK, Jefferson County, OK, Love County, OK
The radar
The Altus AFB radar (KFDR), 134 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 910 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616
WUUS54 KOUN 042315
SVROUN
OKC019-067-085-042345-
/O.NEW.KOUN.SV.W.0732.170804T2315Z-170804T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
615 PM CDT FRI AUG 4 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
East central Jefferson County in southern Oklahoma...
Northwestern Love County in southern Oklahoma...
Southwestern Carter County in southern Oklahoma...
* Until 645 PM CDT
* At 615 PM CDT, a severe thunderstorm was located 8 miles southwest
of Wilson, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wilson, Grady, Courtney and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3394 9760 3395 9759 3398 9764 3399 9767
3399 9769 3401 9773 3421 9752 3407 9737
3391 9751 3391 9753
TIME...MOT...LOC 2315Z 221DEG 9KT 3407 9752
HAIL...0.75IN
WIND...60MPH
$$
..speg.1 follow-up statement
800
WWUS54 KOUN 042340
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
640 PM CDT FRI AUG 4 2017
OKC019-067-085-042349-
/O.EXP.KOUN.SV.W.0732.000000T0000Z-170804T2345Z/
Jefferson OK-Love OK-Carter OK-
640 PM CDT FRI AUG 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON...
NORTHWESTERN LOVE AND SOUTHWESTERN CARTER COUNTIES WILL EXPIRE AT 645
PM CDT...
The storm which prompted the warning is weakening. Winds of 50 to 60
mph will still be possible through 645 pm, but the storm is expected
to continue to weaken. Therefore the warning will be allowed to
expire.
LAT...LON 3394 9760 3395 9759 3398 9764 3399 9767
3399 9769 3401 9773 3421 9752 3407 9737
3391 9751 3391 9753
TIME...MOT...LOC 2339Z 221DEG 9KT 3411 9747
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:55 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 4, 2:55 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Norman OK 255 PM CDT Fri Aug 4 2017 .DISCUSSION... A few showers and thunderstorms should develop across mainly far southern Oklahoma and western north Texas near a weak cold front this afternoon. The northern half of Oklahoma will be dry through mid/late evening. A rapid transport of higher theta-e air will occur this evening and overnight, as a strong low level jet develops over the southern and central Plains. The 12z experimental HRRR develops scattered to numerous thunderstorms across central and northern Kansas mainly after midnight. Storms that form should develop into an MCS with an east to southeast movement through early to mid morning Saturday. Other operational models develop convection farther south overnight including parts of northern Oklahoma. An outflow boundary from overnight convection may move into northern and perhaps central Oklahoma. This boundary may help focus thunderstorms Saturday afternoon as temperatures warm into the 90s. Overall confidence in this is low. A more likely scenario for thunderstorms Saturday afternoon and evening will be along and near a cold front in central and southern Kansas. Instability and shear will support strong to severe storms, especially through the evening hours. Thunderstorms should continue to develop and move southward across northern and western Oklahoma Saturday evening. Areas of heavy rain and strong wind gusts will be possible through the overnight hours. Showers and storms will continue into Sunday morning...but intensity and coverage should gradually decrease as a low level jet weakens. Additional storms should form again Sunday afternoon and evening, especially across southern Oklahoma and western north Texas near a cold front. Rain and thunderstorms may continue into Monday along and north of a surface and elevated boundary. By Tuesday and Wednesday, enough dry air should move into the area that rain and storm chances will be rather low. Another wave will approach the area by late next week bringing another chance of rain and thunderstorms. Overall next week will bring another period of below average temperatures. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 93 74 90 / 20 10 70 30 Hobart OK 72 96 74 94 / 10 20 50 20 At this time, Wichita Falls TX 74 97 77 97 / 20 10 30 30 Gage OK 72 95 68 88 / 20 40 60 20 Ponca City OK 68 92 72 87 / 30 40 70 50 Durant OK 72 93 76 92 / 20 10 40 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, Aug 4, 11:40 AM CDT, 6 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1140 AM CDT Fri Aug 4 2017 OKZ004>048-050>052-TXZ083>090-051100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1140 AM CDT Fri Aug 4 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This afternoon through Tonight... .Thunderstorms... No severe thunderstorms are expected through tonight. A few slow moving thunderstorms will be capable of producing gusty winds up to 50 mph and locally heavy rainfall this afternoon and evening in southern Oklahoma and north Texas. After midnight tonight, additional thunderstorms with heavy downpours and gusty winds may occur across the northern half of Oklahoma. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorm chances will continue through next Thursday across parts of Oklahoma and north Texas. A few strong to severe thunderstorms with damaging winds will be possible at times, especially late Saturday afternoon and night. .Heavy Rain/Flooding... Showers and thunderstorms may produce locally heavy rainfall across the area anytime Saturday through next Thursday, especially Saturday night through Monday. Several inches of rainfall may occur across parts of Oklahoma and north Texas now through the middle of next week. The heavy rainfall may result in flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS/CmS
In the hours before
Special weather statement, Aug 4, 4:46 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 446 PM CDT FRI AUG 4 2017 TXZ089-042215- Archer TX- 446 PM CDT FRI AUG 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Archer County Until 515 PM CDT... AT 441 PM CDT, a strong thunderstorm was located over Mankins, moving southeast at 15 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Heavy rainfall resulting in reduced visibility... Locations impacted include... Holliday and Mankins. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3378 9888 3383 9885 3379 9855 3359 9871 TIME...MOT...LOC 2141Z 301DEG 15KT 3377 9879 03
Special weather statement, Aug 4, 6:03 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
603 PM CDT FRI AUG 4 2017
OKZ045-046-050-042330-
Love OK-Carter OK-Jefferson OK-
603 PM CDT FRI AUG 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Love...southwestern
Carter and southeastern Jefferson Counties Until 630 PM CDT...
AT 601 PM CDT, a strong thunderstorm was located 7 miles northwest of
Rubottom, moving east at 5 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Heavy rainfall resulting in reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Leon, Rubottom, Grady, Courtney and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3383 9745 3384 9746 3389 9745 3392 9749
3390 9755 3390 9759 3392 9760 3395 9759
3399 9765 3399 9768 3394 9773 3411 9772
3414 9730 3388 9733 3388 9734 3385 9733
3386 9734 3382 9737
TIME...MOT...LOC 2301Z 275DEG 6KT 3402 9753
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:27 PM CDT | Special Weather Statement | OUN | Cleveland | 48 min |
| Aug 4, 6:03 PM CDT | Special Weather Statement | OUN | Love | 27 min |
| Aug 4, 6:48 PM CDT | Special Weather Statement | OUN | Love | 27 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.